MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH TIB ROT COMP XS-XL; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH TIB ROT COMP XS-XL; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64812100
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As per pss implant request: polio , right knee mrh in situ.Patient has mrh in situ s1 baseplate, small femur, 10mm poly patient is unable to maintain a straight leg due to polio wasting of quads.She used to rely on slight knee hyper extension to maintain a weight bearing strut for independent ambulation.I would like a modification of the tibial rotating component to allow 10 degrees hyper extension in order to allow patient to weight bear.Polio right knee oa patient underwent mrh for osteoarthritis 16/07/2024.Recovered well but knee keeps giving way on weight acceptance.Physio and bracing attempted in the past.Patient unable to maintain straight leg with quads wasting.Current mrh does not allow hyper extension to lock knee using ground reaction force.Hopefully revising only the rotating component of the stryker mrh.Per design concept: patient used to rely on slight knee hyper extension to maintain a weight bearing strut for independent ambulation.Patient is low demand.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding patient factors involving a mrh tibial component was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: confirmation of event: i can confirm that the patient had an mrh implant since the event description includes a date of implantation and i was able to see an x-ray with the implant in place.Root cause analysis: the root cause of this event to not be determined with certainty.Causes of inability to ambulate due to weakness following polio of the knee are multifactorial but most likely muscular in origin.In this case a patient relied on hypertension of her knee in order to lock the knee in order to bear weight.When the surgeon reconstructed the knee with a rotating hinge, the hinge does not allow for hyperextension.It is possible that changing the alignment of the implanted femoral and/or tibial component might have given some hyperextension but now stryker engineers would have to determine whether or not this can be built into the normal bumper applied with the implant or perhaps to design a different axle assembly.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's knee keeps giving way on weight acceptance.Revision surgery took place as the patient was unable to maintain a straight leg due to polio wasting of quads.She used to rely on slight knee hyper extension to maintain a weight bearing strut for independent ambulation.The surgeon would like a modification of the tibial rotating component to allow 10 degrees hyper extension in order to allow patient to weight bear.A review of the provided medical records by a clinical consultant indicated that "i can confirm that the patient had an mrh implant since the event description includes a date of implantation and i was able to see an x-ray with the implant in place.[.] the root cause of this event to not be determined with certainty.Causes of inability to ambulate due to weakness following polio of the knee are multifactorial but most likely muscular in origin.In this case a patient relied on hypertension of her knee in order to lock the knee in order to bear weight.When the surgeon reconstructed the knee with a rotating hinge, the hinge does not allow for hyperextension.It is possible that changing the alignment of the implanted femoral and/or tibial component might have given some hyperextension but now stryker engineers would have to determine whether or not this can be built into the normal bumper applied with the implant or perhaps to design a different axle assembly." therefore, this event is considered patient factors-related.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRH TIB ROT COMP XS-XL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23418239
Report Number0002249697-2025-01271
Device Sequence Number13007701
Product Code KRO
UDI-Device Identifier07613327045208
UDI-Public07613327045208
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64812100
Device Lot Number211571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexFemale